MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; STEAM STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; STEAM STERILIZER
Model Number AMSCO 400 STEAM STERILIZER
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee had redness on their face from steam after opening the door of their amsco 400 sterilizer.The employee did not seek medical treatment and continued working.
 
Additional Manufacturer Narrative
Through follow up with the user facility, it was discovered that the night prior to the reported event, user facility personnel did not reopen the water supply valve after replacing inlet filters resulting in the reported event.The amsco 400 sterilizer operator manual states, "water supply valve - ensure this is in the open position before trying to operate the sterilizer." additionally, the operator manual states (pg.6-3), "warning - burn hazard: steam may be released from the chamber when door is opened.Step back from the sterilizer each time the door is opened to minimize contact with steam vapor." the sterilizer subject of the reported event is out of service and pending inspection by a steris service technician.A follow-up report will be submitted once additional information becomes available.Udi related data clarification - the device subject of the event was manufactured prior to udi compliance, therefore, udi is not applicable and was not included in the mdr.
 
Additional Manufacturer Narrative
To resolve the issue, the technician opened the water supply valves.The unit was tested, confirmed to be operating according to specification, and returned to service.While onsite the technician counseled user facility personnel on the proper use and operation of the amsco 400 sterilizer, specifically on reopening the valves of the sterilizer.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
STEAM STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key24021057
Report Number3005899764-2026-00002
Device Sequence Number21130087
Product Code FLE
UDI-Device Identifier00724995209421
UDI-Public(01)00724995209421(11)210625
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAMSCO 400 STEAM STERILIZER
Device Catalogue NumberSR0201110111
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/23/2026
03/09/2026
04/29/2026
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown